Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 23, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 12, 2014, 2:25 PM PDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2014, 2:25 PM PDT (21:25 UTC)
- Expired
- Mar 13, 2014, 12:00 PM PDT
- In force
- 22 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
995 WHUS76 KEKA 122125 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 225 PM PDT WED MAR 12 2014 PZZ450-455-470-475-130530- /O.NEW.KEKA.SC.Y.0023.140312T2125Z-140313T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 225 PM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WAVES...WEST SWELL AROUND 10 FT AT 16 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
608 WHUS76 KEKA 130309 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 809 PM PDT WED MAR 12 2014 PZZ450-455-470-475-131000- /O.CON.KEKA.SC.Y.0023.000000T0000Z-140313T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 809 PM PDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WAVES...W SWELL AROUND 10 FT AT 16 SECONDS WILL BEGIN TO SUBSIDE EARLY THU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
344 WHUS76 KEKA 130932 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 AM PDT THU MAR 13 2014 PZZ450-455-470-475-131600- /O.EXT.KEKA.SC.Y.0023.000000T0000Z-140313T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 232 AM PDT THU MAR 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WAVES...W SWELL AROUND 10 FT AT 14 TO 16 SECONDS WILL GRADUALLY SUBSIDE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
670 WHUS76 KEKA 131554 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 854 AM PDT THU MAR 13 2014 PZZ450-455-470-475-131900- /O.EXT.KEKA.SC.Y.0023.000000T0000Z-140313T1900Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 854 AM PDT THU MAR 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... * WAVES...W SWELL AROUND 10 FT AT 14 TO 16 SECONDS WILL GRADUALLY SUBSIDE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
523 WHUS76 KEKA 131849 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1149 AM PDT THU MAR 13 2014 PZZ450-455-470-475-132000- /O.EXP.KEKA.SC.Y.0023.000000T0000Z-140313T1900Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1149 AM PDT THU MAR 13 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON TODAY... SEAS WILL CONTINUE TO GRADUALLY SUBSIDE THROUGH FRIDAY. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 4:09 AM PDT, 10 hours 16 minutes earlier.
Area forecast discussion, Mar 12, 4:09 AM PDT, 10 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 409 AM PDT WED MAR 12 2014 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING SUNNY SKIES TO THE AREA. A WEAK WEATHER SYSTEM WILL BRING SOME MORE CLOUDS TO THE AREA FRIDAY BEFORE HIGH PRESSURE RETURNS FOR THE WEEKEND INTO EARLY NEXT WEEK. && .DISCUSSION...HIGH PRESSURE REMAINS IN PLACE OVER THE WEST COAST THIS MORNING. OFFSHORE FLOW IS BRINGING SOME DECENT EAST WINDS TO THE AREA. THIS IS KEEPING COASTAL AREAS WARMER THAN EXPECTED...SOME LOCATIONS HAVE WARMED INTO THE MID 50S. OTHER AREAS SLIGHTLY MORE PROTECTED HAVE DROPPED INTO THE 40S. THE MORE PROTECTED INLAND VALLEYS ARE STILL SEEING COOL TEMPERATURES. CANCELLED THE FROST ADVISORY FOR THE COASTAL AREAS AND LEFT IT IN PLACE FOR INTERIOR MENDOCINO COUNTY. UKIAH HAS KEPT THE WIND...HOWEVER WILLITS AND LAYTONVILLE HAVE DECOUPLED AND ARE RIGHT AROUND THE MID 30S AS OF 3AM. THIS DRY AIR HAS ALSO KEPT MUCH...IF ANY FOG FROM FORMING. TODAY SHOULD BE ANOTHER NICE DAY WITH CLEAR SKIES AND TEMPERATURES SIMILAR TO YESTERDAY. WATER VAPOR SHOWS A FRONTAL BOUNDARY AROUND 135W. MODELS INDICATE THAT THIS WILL APPROACH THE COAST ON THURSDAY NIGHT...HOWEVER IT LOOKS TO FALL APART AS IT MOVES ONSHORE BRINGING ONLY VERY SMALL AMOUNTS OF RAIN...IF ANY...TO THE NORTHERN PORTION OF OUR AREA. THE MAIN IMPACT WILL LIKELY BE TO INCREASE CLOUD COVER...ESPECIALLY ALONG THE COAST. THE BEST CHANCE FOR SPRINKLES OR LIGHT RAIN IS FRIDAY MORNING. SATURDAY THROUGH TUESDAY HIGH PRESSURE RETURNS TO THE AREA. OFFSHORE FLOW LOOKS TO BRING MOSTLY CLEAR SKIES AND WARM TEMPERATURES TO THE AREA. TEMPERATURES LOOK TO BE ABOVE NORMAL FOR MUCH OF THE AREA. FROST IS POSSIBLE AT NIGHT...ALTHOUGH AT THIS POINT IT IS DIFFICULT TO TELL HOW MUCH WIND THERE WILL BE. ALSO TEMPERATURES ALOFT WILL BE WARMER THAN THE LAST DAY OR SO WHICH MAY MAKE IT MORE DIFFICULT FOR THINGS TO COOL OFF ENOUGH FOR FROST. THE GFS AND ECMWF ARE TRYING TO BRING A CLOSED UPPER LEVEL LOW OVER THE AREA AND A SHORT PERIOD OF LIGHT RAIN NEXT WEEK. THE 00Z RUNS OF THE GFS AND ECMWF ARE SHOWING THIS TO BE ON WEDNESDAY OR THURSDAY...HOWEVER THEY ARE STRUGGLING WITH THE STRENGTH AND THE TIMING. THE 06Z GFS CAME IN WITH RAIN ON TUESDAY...HOWEVER AT THIS POINT WILL SIDE WITH THE SLOWER SOLUTIONS. THIS WILL NEED TO BE WATCHED AS IT GETS CLOSER. MKK && .AVIATION...VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL GENERALLY PREVAIL AT KCEC, KACV AND KUKI THE NEXT FEW DAYS AS AN UPPER LEVEL HIGH PRESSURE RIDGE PERSIST ACROSS THE REGION. HOWEVER THE WINDS WILL BECOME MODERATE AT KCEC AND KACV DURING THE AFTERNOONS. && .MARINE...A HIGH PRESSURE RIDGE ACROSS THE NORTHWESTERN UNITED STATES HAS WEAKENED RELAXING THE PRESSURE GRADIENT ACROSS THE WATERS. THEREFORE THE NORTHERLY WINDS AND THE SEAS WILL CONTINUE TO GRADUALLY DIMINISH TODAY. THE WINDS WILL REMAIN NORTHERLY THROUGH THIS WEEKEND. THE WINDS AND SEAS WILL INCREASE SLIGHTLY TONIGHT. MODERATE NORTHERLY WINDS AND MODERATE SEAS WILL PREVAIL ACROSS THE WATERS THURSDAY THROUGH THIS WEEKEND. SEAS WILL INCREASE SATURDAY AND SUNDAY AS A SWELL MOVES THROUGH THE WATERS AND SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS ALL THE WATERS ON SUNDAY. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...FROST ADVISORY UNTIL 9 AM PDT THIS MORNING CAZ076. NORTHWEST CALIFORNIA COASTAL WATERS... NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 12, 11:07 AM PDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1107 AM PDT WED MAR 12 2014 CAZ001-002-131815- REDWOOD COAST-MENDOCINO COAST- 1107 AM PDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BUILDING LONG PERIOD SWELL WILL BRING AN INCREASED THREAT FOR SNEAKER WAVES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-131815- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1107 AM PDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.